MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X100; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X100; STENT, ILIAC
Model Number C08100SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a part of the 8 x 100 smart control iliac self-expanding stent (ses) system did not deploy at all.Post dilation (unknown balloon catheter) was performed several times, but recoil occurred.An intravascular ultrasound (ivus) showed that a part of the strut seemed to be broken.¿the stent was implanted as if it covered the strut¿ and the procedure was completed.There was no reported patient injury.The stent was implanted at the iliac artery.The device will not be returned for evaluation since it is implanted in the patient.
 
Additional Manufacturer Narrative
Part of the 8 x 100 smart control iliac self-expanding stent (ses) system did not deploy at all.Post dilation (unknown balloon catheter) was performed several times, but recoil occurred.An intravascular ultrasound (ivus) showed that a part of the strut seemed to be broken.¿the stent was implanted as if it covered the strut¿ and the procedure was completed.The stent was implanted at the iliac artery.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17922160 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿stent delivery system (sds)-ses- deployment difficulty - partial deployment and stent-ses- fractured - in patient¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics (although unknown) may have led to the reported events.According to the instructions for use ¿care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.¿ stent fractures are a well-known potential complication of this type of procedure and are listed in the ifu as such.Fracture of self-expanding stents placed in the iliac artery occurs in approximately 5% of the cases.Stenting in chronic occlusion represents an increased risk factor for fracture.Fractures of stents placed in iliac arteries rarely affect patency.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART CONTROL, ILIAC 8X100
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10416569
Report Number9616099-2020-03847
Device Sequence Number2445765
Product Code NIO
UDI-Device Identifier20705032024256
UDI-Public20705032024256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberC08100SL
Device Catalogue NumberC08100SL
Device Lot Number17922160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER